Posts Tagged ‘safety warning’

RSS

July 4th, 2013

FDA: Olmesartan Can Cause Sprue-Like Enteropathy

The FDA is warning that the angiotensin II receptor blocker olmesartan (marketed as Benicar, Benicar HCT, Azor, Tribenzor, and generics) may cause severe diarrhea. According to an FDA safety announcement, olmesartan “can cause intestinal problems known as sprue-like enteropathy. Symptoms of sprue-like enteropathy include severe, chronic diarrhea with substantial weight loss.” The warning is being added […]


December 19th, 2011

FDA Adds New Warnings to Dronedarone (Multaq) Label

In an updated safety communication, the FDA announced on Monday that it is adding new warnings  to the dronedarone (Multaq, Sanofi) label. On the basis of results from the PALLAS trial, which was discontinued early due to safety concerns, the drug label will now warn: Healthcare professionals should not prescribe Multaq to patients with AF who cannot […]


March 30th, 2011

FDA Warns Against Repackaging Dabigatran

The FDA has issued a safety communication regarding dabigatran (Pradaxa). Because the drug is subject to product breakdown and loss of potency due to moisture, the FDA recommends that it should be dispensed and stored in its original packaging and that consumers avoid using pill boxes or pill organizers with it. Pradaxa is supplied as either […]


August 9th, 2010

FDA Issues Warning About Inferior Vena Cava Filters

The FDA has issued an initial communication informing health professionals that it is evaluating reports of adverse events with the long-term use of inferior vena cava (IVC) filters. The FDA “recommends that implanting physicians and clinicians responsible for the ongoing care of patients with retrievable IVC filters consider removing the filter as soon as protection […]